Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Topological insights from the Chinese Rings


Authors: Józef H. Przytycki and Adam S. Sikora
Journal: Proc. Amer. Math. Soc. 130 (2002), 893-902
MSC (1991): Primary 57M25; Secondary 05C10
Published electronically: September 6, 2001
MathSciNet review: 1866046
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: L. Kauffman conjectured that a particular solution of the Chinese Rings puzzle is the simplest possible. We prove his conjecture by using low-dimensional topology and group theory. We notice also a surprising connection between the Chinese Rings and Habiro moves (related to Vassiliev invariants).


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 57M25, 05C10

Retrieve articles in all journals with MSC (1991): 57M25, 05C10


Additional Information

Józef H. Przytycki
Affiliation: Department of Mathematics, The George Washington University, Washington, DC 20052
Address at time of publication: Department of Mathematics, University of Maryland, College Park, Maryland 20742
Email: przytyck@gwu.edu

Adam S. Sikora
Affiliation: Department of Mathematics, University of Maryland, College Park, Maryland 20742
Email: asikora@math.umd.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-01-06093-2
PII: S 0002-9939(01)06093-2
Keywords: Chinese Rings, puzzle, Habiro move
Received by editor(s): September 10, 1999
Received by editor(s) in revised form: August 11, 2000
Published electronically: September 6, 2001
Communicated by: Ronald A. Fintushel
Article copyright: © Copyright 2001 American Mathematical Society